Viscosity Solutions for Nonlinear Hyperbolic Systems

  • Alberto Bressan
Conference paper

Abstract

A system of conservation laws in one space dimension takes the form
$$ {{u}_{t}} + f{{(u)}_{x}} = 0. $$
(1.1)

Keywords

Entropy Convection Manifold Convolution Lution 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    F. Ancona and A. Marson, Well posedness for general 2 × 2 systems of conservation laws, Amer. Math. Soc. Memoir, to appear.Google Scholar
  2. 2.
    S. Bianchini and A. Bressan, Vanishing viscosity solutions to nonlinear hyperbolic systems, Preprint S.LS.S.A., Trieste 2001.Google Scholar
  3. 3.
    A. Bressan, The unique limit of the Glimm scheme, Arch. Rational Mech. Anal. 130 (1995), 205–230.MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    A. Bressan, Hyperbolic Systems of Conservation Laws. The One Dimensional Cauchy Problem. Oxford University Press, 2000.Google Scholar
  5. 5.
    A. Bressan and R. M. Colombo, The semigroup generated by 2 × 2 conservation laws, Arch. Rational Mech. Anal. 133 (1995), 1–75.MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    A. Bressan and R. M. Colombo, Unique solutions of 2 x 2 conservation laws with large data, Indiana Univ. Math. J. 44 (1995), 677–725.MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    A. Bressan, G. Crasta and B. Piccoli, Well posedness of the Cauchy problem for n x n conservation laws, Amer. Math. Soc. Memoir 694 (2000).Google Scholar
  8. 8.
    A. Bressan and P. Goatin, Oleinik type estimates and uniqueness for n × n conservation laws, J. Diff. Equat. 156 (1999), 26–49.MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    A. Bressan and P. LeFloch, Uniqueness of weak solutions to systems of conservation laws, Arch. Rat. Mech. Anal. 140 (1997), 301–317.MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    A. Bressan and M. Lewicka, A uniqueness condition for hyperbolic systems of conservation laws, Discr. Cont. Dynam. Syst. 6 (2000), 673–682.MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    A. Bressan, T. P. Liu and T. Yang, L1 stability estimates for n × n conservation laws, Arch. Rational Mech. Anal. 149 (1999), 1–22.MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    A. Bressan and W. Shen, Uniqueness for discontinuous O.D.E. and conservation laws, Nonlinear Analysis, T. M. A. 34 (1998), 637–652.MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    R. DiPerna, Convergence of approximate solutions to conservation laws, Arch. Rational Mech. Anal. 82 (1983), 27–70.MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    J. Glimm, Solutions in the large for nonlinear hyperbolic systems of equations, Comm. Pure Appl. Math. 18 (1965), 697–715.MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    J. Goodman and Z. Xin, Viscous limits for piecewise smooth solutions to systems of conservation laws, Arch. Rational Mech. Anal. 121 (1992), 235–265.MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    S. Kruzhkov, First order quasilinear equations with several space variables, Math. USSR Sbornik 10 (1970), 217–243.MATHCrossRefGoogle Scholar
  17. 17.
    H. K. Jenssen, Blowup for systems of conservation laws, SIAM J. Math. Anal. 31 (2000), 894–908.MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    P. Lax, Hyperbolic systems of conservation laws II, Comm. Pure Appl. Math. 10 (1957), 537–566.MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    T. P. Liu, The entropy condition and the admissibility of shocks, J. Math. Anal. Appl. 53 (1976), 78–88.MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    T. P. Liu, Admissible solutions of hyperbolic conservation laws, Amer. Math. Soc. Memoir 240 (1981).Google Scholar
  21. 21.
    T. P. Liu, Nonlinear stability of shock waves, Amer. Math. Soc. Memoir 328 (1986).Google Scholar
  22. 22.
    T. P. Liu and T. Yang, Weak solutions of general systems of hyperbolic conservation laws, preprint.Google Scholar
  23. 23.
    R. Natalini, Recent results on hyperbolic relaxation problems, in Analysis of Systems of Conservation Laws, H. Freistuehler Ed., Chapman and Hall/ CRC (1998), 128–198.Google Scholar
  24. 24.
    A. Majda and R. Pego, Stable viscosity matrices for systems of conservation laws, J. Differential Equations 56 (1985), 229–262.MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    O. Oleinik, Discontinuous solutions of nonlinear differential equations (1957), Amer. Math. Soc. Translations 26, 95–172.MathSciNetGoogle Scholar
  26. 26.
    F. Rousset, Viscous approximation of strong shocks of systems of conservation laws, SIAM J. Math.Anal., submitted.Google Scholar
  27. 27.
    S. Schochet, Sufficient conditions for local existence via Glimm’s scheme for large BV data, J. Differential Equations 89 (1991), 317–354.MathSciNetMATHCrossRefGoogle Scholar
  28. 28.
    A. Szepessy and Z. Xin, Nonlinear stability and viscous shocks, Arch. Rational Mech. Anal. 122 (1993), 53–103.MathSciNetMATHCrossRefGoogle Scholar
  29. 29.
    A. Szepessy and K. Zumbrun, Stability of rarefaction waves in viscous media, Arch. Rational Mech. Anal. 133 (1996), 249–298.MathSciNetMATHCrossRefGoogle Scholar
  30. 30.
    A. Vanderbauwhede, Centre manifolds, normal forms and elementary bifurcations, Dynamics Reported, Vol. 2 (1989), 89–169.MathSciNetCrossRefGoogle Scholar
  31. 31.
    S. H. Yu, Zero-dissipation limit of solutions with shocks for systems of hyperbolic conservation laws, Arch. Rational Mech. Anal. 146 (1999), 275–370.MATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  • Alberto Bressan
    • 1
  1. 1.S.I.S.S.A.TriesteItaly

Personalised recommendations